Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Having red, itchy rash on chest and neck. Prescribed Spironolactone. Taking Benedryl. Suggest

I am being treated for high BP and edema. Was perscribed Furosimide to get rid of fluids.. Had an allergic reaction of red, itchy rash on chest and neck. Stopped taking immediately and went back to original script for Hydrochlorozide. One wk. later, Dr. prescribed Spironolactone. I took one 50mg dose on Fri. am and today the ensuing rash is covering most of my body,particularly neck and face. Also, my face is swollen and lips tight..
I am uninsured so a trip to the emergency room is'nt my 1st choice. I have been taking generic Benedryl and that makes the rash less itchy so I can sleep..
I am a patient at a free clinic and they are only open on Thurs.
What do you suggest?
Asked On : Thu, 11 Apr 2013
Answers:  1 Views:  334
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hi, thanks for your query.
You seem to have had allergic reaction to furosimide as well as spirolactone.
The one which occurred later is associated with swollen face and tight lips actually requires a clinical visit because these symptoms could be a feature of a severe reaction called angioedema which is a clinical emergency.

Ideally you need to start oral steroids by prescription.
But considering that you have no insurance cover and that you are feeling better with benedryl, you may continue it till Thursday until you meet the doctor
In addition you may apply a topical steroid cream over the rash.

But if the condition worsens and you have difficulty in swallowing or puffy eyes you need to rush to a hospital immediately.

Hope this helps you.
Wish you a speedy recovery.
Answered: Wed, 19 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor